MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Codes Circuit Failure (1089); Moisture Damage (1405); Defective Component (2292)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported their transmitter assembly was overheating and caused a burning sensation to the skin.However, the patient did not experience any damage to the skin or require medical intervention.The patient turned off the device and stopped using it.
 
Additional Manufacturer Narrative
The waa heat related failure questionnaire was reviewed for potential causes of the reported issue.The patient wearing the device directly on the skin has been ruled out as a potential root cause.The transmitter assembly associated with the complaint was returned for investigation.The investigation found component failure as u11 failed.The boost regulator (dc-dc converter), output pin 4 and input pin 3 shorted to ground.As a result, excessive current draw was confirmed, causing heating of u11.The investigation also found the unit board was damaged by liquid ingress and will not power on.The cause is attributed to pcb failure due to liquid damage.As a result of the liquid ingress (i.E.Efflorescence, oxidation), multiple circuits were damaged.Attached to the rma report is a picture that shows the presence of liquid on the board.Additionally, the investigation found a damaged component as l12 was broken.Thermal imaging was used to verify the outside temperature of the device while charging, the internal temperature of the device while charging, the outside temperature of the device while operating, and the internal temperature of the device while operating.Results are as follows: outside thermal temperature while charging: 38.2°c.Internal thermal temperature while charging: 48.8°c.Outside thermal temperature while operating: 45.4°c.Internal thermal temperature while operating: 74.1°c.The outside thermal temperature while charging was 38.2°c, which is below the product requirements specification of 41°c (106°f).Retesting of thermal imaging was performed to further investigate the elevated internal thermal temperature while operating (74.1°c).Repeat testing results are as follows: outside thermal temperature while charging: 38.1°c.Internal thermal temperature while charging: 62.6°c.Outside thermal temperature while operating: 43.9°c.Internal thermal temperature while operating: 92.4°c.Due to the intermittent internal temperature fluctuation of the device while operating, issue-2025-0026 was opened.Refer to issue-2025-0026 for additional investigation details and risk assessment.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in component failure or liquid ingress rates.Component failure and liquid ingress rates remain acceptably low; thus, capa is not required.Component failure and liquid ingress rates will continue to be tracked and trended.Refer to issue-2025-0004 for additional investigation details and risk assessment for broken l12.Refer to issue-2025-0026 for additional investigation details and risk assessment for the internal thermal temperature while operating being elevated.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key23712191
Report Number3010676138-2025-00276
Device Sequence Number10401509
Product Code GZF
UDI-Device Identifier00850051034550
UDI-Public(01)00850051034550
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number01502-DT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexUnknown